Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 24, NWS Albuquerque, NM

April 12, 2014

NWS Albuquerque, NM issued this wind advisory at Apr 12, 2014, 3:10 AM MDT. It took effect at Apr 12, 2014, 2:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2014, 3:10 AM MDT (09:10 UTC)
In effect from
Apr 12, 2014, 2:00 PM MDT
Expired
Apr 12, 2014, 10:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WWUS75 KABQ 120910
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 AM MDT SAT APR 12 2014

NMZ526-121800-
/O.NEW.KABQ.WI.Y.0024.140412T2000Z-140413T0400Z/
SOUTH CENTRAL MOUNTAINS-
310 AM MDT SAT APR 12 2014

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING. 

* LOCATION...SOUTH CENTRAL MOUNTAINS OF LINCOLN COUNTY.

* WINDS...SOUTHWEST WINDS INCREASING TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...SOUTHWEST WINDS INCREASING FROM MID MORNING...WITH PEAK
  WINDS FROM MID TO LATE AFTERNOON. WIND SPEEDS WILL DECREASE
  GRADUALLY THROUGH LATE EVENING.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* LOCAL IMPACTS...GUSTY WINDS MAY TOSS OBJECTS ACROSS ROADS.
  DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT BRIEF LOSS OF
  CONTROL...ESPECIALLY ON HIGHWAY 54 AND HIGHWAY 380 ACROSS
  LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

SHY
2 follow-up statements
998 
WWUS75 KABQ 121748
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1148 AM MDT SAT APR 12 2014

NMZ526-130400-
/O.CON.KABQ.WI.Y.0024.140412T2000Z-140413T0400Z/
SOUTH CENTRAL MOUNTAINS-
1148 AM MDT SAT APR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* LOCATION...SOUTH CENTRAL MOUNTAINS OF LINCOLN COUNTY.

* WINDS...SOUTHWEST WINDS INCREASING TO 35 MPH WITH GUSTS TO 50 
  MPH.

* TIMING...SOUTHWEST WINDS CONTINUE TO INCREASE...WITH PEAK WINDS
  FROM MID TO LATE AFTERNOON. WIND SPEEDS WILL DECREASE GRADUALLY
  THROUGH LATE EVENING.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* LOCAL IMPACTS...GUSTY WINDS MAY TOSS OBJECTS ACROSS ROADS. 
  DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT BRIEF LOSS OF 
  CONTROL...ESPECIALLY ON HIGHWAY 54 AND HIGHWAY 380 ACROSS 
  LINCOLN COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40
239 
WWUS75 KABQ 130406
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1006 PM MDT SAT APR 12 2014

...WINDY CONDITIONS TO CONTINUE OVERNIGHT ACROSS MUCH OF SOUTH
CENTRAL AND SOUTHEAST NEW MEXICO...

.SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO BETWEEN 35 AND 40
MPH WILL CONTINUE INTO THE OVERNIGHT HOURS ACROSS MUCH OF SOUTH
CENTRAL AND SOUTHEAST NEW MEXICO. AREAS OF BLOWING DUST MAY LIMIT
VISIBILITIES TO BETWEEN 3 AND 5 MILES AT TIMES.

NMZ526-130515-
/O.EXP.KABQ.WI.Y.0024.000000T0000Z-140413T0400Z/
SOUTH CENTRAL MOUNTAINS-
1006 PM MDT SAT APR 12 2014

...WIND ADVISORY HAS EXPIRED...

WINDY CONDITIONS WILL CONTINUE OVERNIGHT...BUT WITH SPEEDS BELOW
WIND ADVISORY THRESHOLDS. AREAS OF BLOWING DUST MAY LIMIT
VISIBILITIES TO BETWEEN 3 AND 5 MILES AT TIMES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 11, 11:30 PM MDT, 3 hours 40 minutes earlier.

Area forecast discussion, Apr 11, 11:30 PM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1130 PM MDT FRI APR 11 2014

.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS EXPECTED ALL AREAS TONIGHT AND SATURDAY. CLOUD DECK
WILL CONTINUE TO GRADUALLY LOWER AT MOST LOCATIONS OVERNIGHT INTO
SATURDAY. ISOLD -SHRA OR VIRGA SHOWERS WILL DEVELOP ACROSS THE
WEST AND NORTH AROUND MID-DAY SATURDAY...WITH BEST CHANCES VCNTY
KFMN...KGUP. SOUTHWEST WINDS WILL INCREASE SATURDAY WITH GUSTY
WINDS BY LATE MORNING...ESPECIALLY OVER WESTERN HIGH TERRAIN AND
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN EAST OUT ON TO THE
ASTERN PLAINS. WINDS WILL PEAK FROM EARLY TO LATE AFTERNOON.

33

&&

.PREV DISCUSSION...324 PM MDT FRI APR 11 2014...
.SYNOPSIS...
A MORE ACTIVE PERIOD OF WEATHER COMING UP FROM SATURDAY THROUGH
MONDAY. TWO STORMS WILL IMPACT NM...THE FIRST ONE SATURDAY AND
SATURDAY NIGHT...AND THE SECOND ONE SUNDAY INTO MONDAY. THE FIRST
SYSTEM WILL BRING SPOTTY AND MOSTLY LIGHT PRECIPITATION TO THE
WEST AND NORTH ALONG WITH WINDY CONDITIONS ACROSS THE SOUTH AND
EAST. IT IS THE SECOND STORM THAT WILL PACK THE BIGGER PUNCH...AS
IT BRINGS WIDESPREAD PRECIPITATION TO MOST OF THE FORECAST AREA
INCLUDING ACCUMULATING SNOW TO THE NORTHERN MOUNTAINS INTO THE
NORTHEAST...STRONG AND GUSTY NORTH WINDS AND COLDER TEMPERATURES
ESPECIALLY IN THE EAST. SIGNIFICANT SNOW ACCUMULATIONS ARE LIKELY
IN AND EAST OF THE SANGRE DE CRISTO MOUNTAINS. PRECIPITATION
AMOUNTS OF 0.25 TO 0.50 INCHES SHOULD BE COMMON ACROSS THE LOWER
ELEVATIONS OF THE NORTH. MOSTLY DRY AND MILDER WEATHER EXPECTED
FOR THE REST OF NEXT WEEK.

&&

.DISCUSSION...
DESPITE CONSIDERABLE HIGH CLOUDINESS TEMPERATURES HAVE MANAGED TO
CLIMB INTO THE 70S AND 80S EVERYWHERE EXCEPT IN THE MOUNTAINS. ONE
POSITIVE THING ABOUT THE CLOUDS IS THEY HAVE HELD WINDS LOWER THAN
RECENT DAYS. THESE HIGHER CLOUDS WILL THIN TONIGHT LEAVING PARTLY
CLOUD TO MOSTLY CLEAR SKIES ACROSS THE FORECAST AREA. LOWS WILL
REMAIN ABOVE NORMAL.

THE FIRST OF TWO STORM SYSTEMS WILL IMPACT NM SATURDAY THROUGH
SATURDAY NIGHT. THE STORM IS OFF THE CA COAST CURRENTLY...AND WILL
CROSS NM AS AN OPEN WAVE SATURDAY NIGHT. ONLY SPOTTY AND MOSTLY
LIGHT PRECIPITATION IS EXPECTED FROM THIS RATHER WEAK DISTURBANCE.
FAVORED AREAS WILL BE THE WEST AND NORTH...ESPECIALLY THE HIGHER
TERRAIN. THE WIND WILL BE CRANKING BACK UP WITH BREEZY TO WINDY
CONDITIONS OVER MUCH OF THE AREA. CRITICAL FIRE WEATHER CONDITIONS
ARE ALSO LIKELY OVER A LARGE AREA. SEE THE FIRE WEATHER DISCUSSION
BELOW. SATURDAY WILL BE THE LAST REALLY WARM DAY FOR MUCH OF THE
AREA. HIGH WILL APPROACH RECORDS AT SEVERAL LOCATIONS.

THE FIRST SYSTEM WILL MOVE EAST BY LATE SATURDAY NIGHT AND SIGHTS
ARE THEN SET ON THE SECOND...MORE ROBUST...STORM. IT WILL DROP
SOUTH SOUTHEAST INTO NM SUNDAY NIGHT AND DEPART MONDAY. A STRONG
BACK DOOR COLD FRONT WILL ACCOMPANY THIS STORM WITH STRONG AND
GUSTY NORTH WINDS BEHIND IT. THE FRONT WILL SQUEEZE INTO THE RIO
GRANDE VALLEY LATER SUNDAY NIGHT. PRECIPITATION IS SHAPING UP TO
BE SIGNIFICANT...AS MODELS ARE ALL STRONGER WITH THIS SECOND
FEATURE. IT WILL BE COLD ENOUGH FOR SNOW IN THE NORTHERN MOUNTAINS
AND EVENTUALLY IN THE NORTHEAST. THE MOST SNOWFALL WILL BE ON THE
SANGRE DE CRISTO MOUNTAINS AND THE ADJACENT EAST SLOPES. WHILE ITS
EARLY FOR EXACT SNOW AMOUNTS...UP TO A FOOT IS A POSSIBILITY...WITH
LESSER AMOUNTS OVER THE EAST CENTRAL AND NORTHEAST ZONES...AS WELL
AS THE WESTERN HIGH TERRAIN. ELSEWHERE MOSTLY RAIN WILL FALL WITH
QUARTER TO HALF INCH AMOUNTS POSSIBLE OVER THE UPPER RIO GRANDE
VALLEY AND LOWER CHAMA RIVER VALLEY. LESSER AMOUNTS THE FARTHER
SOUTH YOU GO.

THE STORM WILL MOVE AWAY MONDAY WITH DRIER AND MILDER WEATHER FOR
MUCH OF THE REMAINDER OF NEXT WEEK. CHJ

&&

.FIRE WEATHER...
DESPITE THE WIDESPREAD HIGH CLOUD COVER TODAY...EXCEPTIONALLY DRY
CONDITIONS PERSIST AS EVIDENT IN MORNING SOUNDINGS...CIRA PW
PRODUCTS AND AFTERNOON DEW POINT TEMPERATURES. AFTERNOON RH VALUES
ARE IN THE SINGLE DIGITS ALL BUT THE EXTREME NORTHERN HIGH TERRAIN
AND EASTERN PLAINS. EVIDENCE OF YESTERDAYS WEAK BOUNDARY IS NEARLY
GONE AS THE SHALLOW MOISTURE HAS NEARLY SCOURED OUT. ADDITIONALLY...
A WARMER THAN NORMAL AND UNSTABLE AIRMASS IS IN PLACE...HOWEVER...
GUSTY SOUTHWEST WINDS HAVE GENERALLY REMAINED BELOW CRITICAL
THRESHOLDS. RH RECOVERIES TO BE POOR ALL ZONES TONIGHT.

AN UPPER LEVEL LOW....CURRENTLY APPROACHING THE WEST COAST...WILL
CROSS SOUTHERN CALIFORNIA AND ARIZONA ON SATURDAY...WITH VERY DRY
MID LEVEL AIR SPREADING OVER NEW MEXICO AHEAD OF THE SYSTEM. AS THE
UPPER LEVEL GRADIENT STRENGTHENS DURING AFTERNOON PEAK
HEATING...GUSTY SOUTHWEST WINDS WILL DEVELOP THEN STEADILY
STRENGTHEN OVER MOST ZONES. WINDS WILL BE STRONGEST ALONG AND EAST
OF THE CENTRAL MOUNTAINS AND OVER THE WESTERN HIGH TERRAIN.
THUS...DESPITE MODEST COOLING AND MOISTURE INCREASES...CRITICAL FIRE
WEATHER CONDITIONS WILL DEVELOP BY MID DAY AND CONTINUE THROUGH THE
EARLY EVENING HOURS. THE RED FLAG WARNING WILL REMAIN IN PLACE...
THOUGH A FEW HOURS OF CRITICAL CONDITIONS ARE ALSO POSSIBLE OVER AND
WEST OF THE CONTINENTAL DIVIDE ALONG AND SOUTH OF THE INTERSTATE 40
CORRIDOR FROM GALLUP TO GRANTS. WILL LET THE MID SHIFT DECIDE IF
THIS AREA SHOULD BE ADDED TO THE RED FLAG WARNING. POSSIBLY MORE OF
A PROBLEM IN THIS AREA COULD BE THE DEVELOPMENT OF SOME DRY
THUNDERSTORMS OR VIRGA SHOWERS...WITH EXCEPTIONALLY STRONG
DOWNDRAFTS. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
NORTHWEST AND NORTHERN ZONES.

AS THE UPPER TROUGH CROSSES NEW MEXICO SUNDAY AS HIGH PRESSURE
BUILDS OVER THE WEST COAST AND A SECOND DISTURBANCE APPROACHES NEW
MEXICO IN NORTHWEST FLOW. THE CHANCES OF WETTING RAIN SHIFT TO THE
EAST AND TEMPERATURES COOL ALL ZONES...ESPECIALLY ACROSS THE EASTERN
PLAINS WHERE A STRONG BACK DOOR COLD FRONT MOVES THROUGH SUNDAY AND
SUNDAY NIGHT. GUSTY WEST TO NORTHWEST FLOW DEVELOPS ACROSS THE WEST
AND CENTRAL ZONES...AND SOME SPOTTY CRITICAL CONDITIONS ARE POSSIBLE
FOR A FEW HOURS IN THE AFTERNOON.

THE CHANCE OF WETTING PRECIPITATION...INCLUDING HIGH ELEVATION SNOW
ACCUMULATIONS...INCREASES SUNDAY NIGHT AND LINGERS INTO MONDAY...
WITH MOIST UPSLOPE FLOW FROM THE CENTRAL MOUNTAINS EAST.  GAP WINDS
INTO THE RIO GRANDE VALLEY WILL SPREAD SOME MOISTURE INTO THE
CENTRAL AND WESTERN ZONES.

WITH COOLER TEMPERATURES...SOME WETTING RAIN...AS A DECREASE IN
HAINES RESULT IN A FIRE SLOWING PATTERN MONDAY AND TUESDAY.
HOWEVER...EXTENDED MODELS BRING DRIER...WINDIER AND UNSTABLE
CONDITIONS BACK TO MUCH OF THE STATE WEDNESDAY AND THURSDAY...WITH
THE POSSIBLE RETURN OF CRITICAL FIRE WEATHER CONDITIONS.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MDT SATURDAY FOR THE FOLLOWING
ZONES...NMZ104-106>109.

&&

11
Hazardous weather outlook, Apr 11, 5:53 AM MDT, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 AM MDT FRI APR 11 2014

NMZ501>540-121200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
553 AM MDT FRI APR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RED FLAG WARNING IS IN EFFECT SATURDAY FROM 11 AM TO 8 PM MDT
FOR THE EASTERN PLAINS AND MUCH OF CENTRAL AND SOUTHWEST NEW
MEXICO DUE TO VERY LOW HUMIDITIES AND WINDS.

ALSO THE POTENTIAL CONTINUES FOR LIGHT TO MODERATE SNOW
ACCUMULATIONS SUNDAY NIGHT INTO MONDAY MORNING ACROSS THE
NORTHERN MOUNTAINS AND NORTHEAST...ESPECIALLY THE SANGRE DE
CRISTOS...PORTIONS OF THE NORTHEAST HIGHLANDS AND FAR NORTHEAST
PLAINS. AS A STRONG BACK DOOR COLD FRONT INTRODUCES A CHILLY AND
MORE MOIST UPSLOPE FLOW INTO THIS AREA...AN APPROACHING UPPER
LEVEL TROUGH WILL PRODUCE ENOUGH LIFT TO HELP GENERATE THE
SNOWFALL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:10 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more23 hr
Apr 12, 3:28 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more29 hr
Apr 12, 3:54 PM MDTWinter Storm WatchABQ6 hr

Nearby

Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.